Filter by keywords:



Filtering documents. Please wait...

1/103. A patient who survived total colonic type ulcerative colitis complicated by toxic megacolon, disseminated intravascular coagulation, methicillin-resistant staphylococcus aureus infection and bilateral femoral phlebothrombosis.

    We report a patient who survived total colonic type ulcerative colitis (UC) complicated by toxic megacolon (TM), disseminated intravascular coagulation (DIC), methicillin-resistant staphylococcus aureus infection, and phlebothrombosis. A 69-year-old man was treated for about 4 months under the diagnosis of ischemic colitis at another hospital, and was transferred to our hospital. Based on endoscopic and pathological findings, we strongly suspected UC, and administered salazosulfapyridine and methylprednisolone, but TM and DIC developed, necessitating urgent subtotal colectomy. Despite his elderly age and the severe complications, he recovered and was discharged from our hospital about 4 months after admission. The mortality rate of UC complicated by TM and DIC in elderly patients is high, necessitating rapid initiation of high-dose steroid administration or surgical treatment.
- - - - - - - - - -
ranking = 1
keywords = thrombosis
(Clic here for more details about this article)

2/103. Disseminated coagulopathy associated with transtorcular embolization of vein of Galen aneurysm in a neonate.

    We describe in this report the development of disseminated intravascular coagulopathy in a neonate after transtorcular embolization of an unusual vein of Galen aneurysm. This rare but potentially fatal complication associated with transtorcular embolization should be considered in decision-making and prognostic evaluation processes, especially in neonates with severe heart failure.
- - - - - - - - - -
ranking = 0.0031961150051323
keywords = vein
(Clic here for more details about this article)

3/103. Hypercoagulopathy with piperacillin administration in osteomyelitis.

    A 51-year-old man with osteomyelitis developed acute renal failure and superior mesenteric venous (SMV) thrombosis after piperacillin (PIPC) treatment. Coagulation profile disclosed disseminated intravascular coagulation (DIC). The serum levels of IgE and eosinophil cationic protein showed significant increases, while a lymphocyte stimulation test with PIPC also demonstrated an extremely high index. These observations suggest that hypersensitivity to PIPC might play a role in the pathogenesis of acute renal failure and SMV thrombosis due to hypercoagulopathy. Withdrawal of PIPC and anticoagulation therapy resulted in clinical improvement and normalization of the affected laboratory data. This is the first report to describe PIPC-induced hypercoagulopathy.
- - - - - - - - - -
ranking = 0.4
keywords = thrombosis
(Clic here for more details about this article)

4/103. Thrombotic thrombocytopenic purpura: a syndrome of intravascular platelet consumption.

    In four of five patients with thrombotic thrombocytopenic purpura (TTP) in whom serial tests of hemostatic function were performed, severe thrombocytopenia, normal plasma fibrinogen concentrations and mildly increased concentrations of fibrinogen/fibrin degradation products were observed. Widespread platelet thrombi were found in arterioles and capillaries. Fibrin could be seen around some of the platelet clumps and was the main component in a small number of the thrombi in two patients. The observations show that TTP is a disorder in which intravascular platelet consumption results in disseminated platelet thrombosis. The coagulation system is apparently activated secondarily to platelet aggregation and variable quantities of fibrin are incorporated into the thrombi. Clinical improvement resulted from combined therapy with corticosteroids, heparin and drugs that suppress platelet function.
- - - - - - - - - -
ranking = 0.2
keywords = thrombosis
(Clic here for more details about this article)

5/103. Post-operative renal failure caused by disseminated intravascular coagulation.

    A 22-year-old man suffered a stab wound of the femoral artery and vein. This was followed by disseminated intravascular coagulation. Renal failure then occurred presumably due to fibrin deposition in the small vessels of the kidney. The D.I.C. was successfully treated with heparin and the renal failure with peritoneal dialysis. It is suggested that D.I.C. and consequent alterations in regional blood flow following trauma are not uncommon, and search should be made for these phenomena in every case of major trauma.
- - - - - - - - - -
ranking = 0.00063922300102647
keywords = vein
(Clic here for more details about this article)

6/103. Platelet hypersensitivity and intravascular coagulation in paroxysmal nocturnal hemoglobinuria.

    The patient described had paroxysmal nocturnal hemoglobinuria associated with recurrent arterial as well as venous thrombosis. Study of platelet function revealed hypersensitivity to epinephrine, adenosine 5'phosphate (ADP) and collagen as judged by their ability to aggregate platelets as well as to release 14C serotonin. The release of total nucleotides was also markedly increased over normal with all aggregating agents. The abnormality was localized to the platelet since aggregation occurred when the patient's platelets were resuspended in normal plasma but not when normal platelets were incubated in the patient's plasma. Presumptive evidence for ongoing intravascular coagulation was an increase in fibrinogen derivatives of heavier molecular weight than the native protein presumably a result of thrombin action. However, factor xii was not activated and fibrinolysis was not increased. Complement component levels and antithrombin concentrations were also normal. The findings in this case suggest that hypersensitive platelets may contribute to the intravascular coagulation that is manifested by the increased incidence of thrombosis in patients with paroxysmal nocturnal hemoglobinuria.
- - - - - - - - - -
ranking = 0.41156080655696
keywords = thrombosis, venous thrombosis
(Clic here for more details about this article)

7/103. Direct antithrombin agents ameliorate disseminated intravascular coagulation in suspected heparin-induced thrombocytopenia thrombosis syndrome.

    This is a case series of 5 patients who were treated with the direct antithrombin agents (lepirudin or argatroban) for known or suspected heparin-induced thrombocytopenia thrombosis syndrome (HITTs). Coincidentally all had evidence of disseminated intravascular coagulation (DIC). The DIC parameters improved with treatment and each patient was successfully discharged from the hospital. These observations provide evidence that the direct antithrombin inhibitors, lepirudin and argatroban, can improve DIC. Moreover the presence of DIC in a patient with suspected HlTTs should not mitigate against the use of these agents.
- - - - - - - - - -
ranking = 1
keywords = thrombosis
(Clic here for more details about this article)

8/103. Chronic disseminated intravascular coagulation and childhood-onset skin necrosis resulting from homozygosity for a protein C Gla domain mutation, Arg15Trp.

    A toddler of Haitian descent presented with an 18-month history of chronic consumption coagulopathy, followed by catastrophic skin necrosis. protein c deficiency (1% to 3% of control) was noted by functional assay; chromogenic assay and antigen levels were 30% of control. plasma infusion abrogated the disseminated intravascular coagulation-like state. The authors identified a homozygous mutation, C1432T, resulting in a missense, Arg15Trp, in the gamma-carboxyglutamate domain of the protein. Chronic consumption coagulopathy without purpura fulminans or venous thrombosis is a rare presentation of defective protein C pathway. The result of this mutation is a mixed type I (low antigen) and type II (low function) phenotype.
- - - - - - - - - -
ranking = 0.21156080655696
keywords = thrombosis, venous thrombosis
(Clic here for more details about this article)

9/103. Acute disseminated intravascular coagulation developed during menstruation in an adenomyosis patient.

    We report a case of acute disseminated intravascular coagulation (DIC) developed during menstruation in an adenomyosis patient. No known predisposing factor for DIC such as infection or pregnancy was involved in this case. As anticoagulation therapy and supplementation of coagulation factors quickly improve the state, surgical removal of the uterus was not required. We speculate that hemorrhage in the adenomyosis legion and subsequent local thrombosis played crucial role in pathophysiology of this case of acute DIC.
- - - - - - - - - -
ranking = 0.2
keywords = thrombosis
(Clic here for more details about this article)

10/103. heparin-induced thrombocytopenia with pulmonary embolism and disseminated intravascular coagulation associated with low-molecular-weight heparin.

    heparin-induced thrombocytopenia (HIT) is a severe adverse effect of heparin therapy. Although most cases occur in patients receiving unfractionated heparin, HIT can arise in venous thrombosis prophylaxis with a low-molecular-weight heparin (LMWH). We report an uncommon case of HIT in a postoperative orthopedic patient associated with LMWH (nadroparin), complicated by deep venous thrombosis, pulmonary embolism, and disseminated intravascular coagulation, treated successfully with recombinant hirudin and immunoglobulin therapy.
- - - - - - - - - -
ranking = 0.42321862122209
keywords = thrombosis, venous thrombosis, deep
(Clic here for more details about this article)
| Next ->



We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.